Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Phoenix, AZ

May 10, 2018Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this red flag warning at May 10, 2018, 3:20 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at May 12, 2018, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2018, 3:20 AM MST (10:20 UTC)
In effect from
May 12, 2018, 12:00 PM MST
Expired
May 12, 2018, 8:00 PM MST
In force
8 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2018-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2018-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5381 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS85 KPSR 101020
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
320 AM MST Thu May 10 2018

AZZ133-102300-
/O.UPG.KPSR.FW.A.0004.180511T1900Z-180512T0300Z/
/O.NEW.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
/O.UPG.KPSR.FW.A.0005.180512T1900Z-180513T0300Z/
/O.NEW.KPSR.FW.W.0007.180512T1900Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
320 AM MST Thu May 10 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST FRIDAY FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR
SOUTHERN GILA COUNTY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SATURDAY FOR 
STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR
SOUTHERN GILA COUNTY...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and very high 
fire danger, which is in effect from noon to 8 PM MST Friday. A 
Red Flag Warning has also been issued from noon to 8 PM MST 
Saturday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Noon through 8 pm each day.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-132-CAZ231-102300-
/O.UPG.KPSR.FW.A.0004.180511T1900Z-180512T0300Z/
/O.NEW.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-Lower Colorado River Valley CA-
320 AM MST Thu May 10 2018 /320 AM PDT Thu May 10 2018/

...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM
MST /8 PM PDT/ FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND
HIGH FIRE DANGER FOR SOUTHWEST AND SOUTH CENTRAL ARIZONA INCLUDING
THE LOWER COLORADO RIVER VALLEY...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and high fire 
danger, which is in effect from noon MST /noon PDT/ to 8 PM MST 
/8 PM PDT/ Friday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts and Lower Colorado River 
  Valley CA.

* WINDS...Southwest 15 to 25 mph with gusts over 40 mph.

* TIMING...Noon through 8 pm.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fuels are very dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
7 follow-up statements
366 
WWUS85 KPSR 102117
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
217 PM MST Thu May 10 2018

CAZ232-111245-
/O.EXA.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
Imperial County And Eastern Riverside County-
217 PM PDT Thu May 10 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY.

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and very high fire
danger, which is in effect from noon to 8 PM PDT Friday.

* AFFECTED AREA...Imperial County And Eastern Riverside County.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...Noon through 8 pm Friday.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fuels are very dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather conditions.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-111245-
/O.CON.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
/O.CON.KPSR.FW.W.0007.180512T1900Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
217 PM MST Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER FOR SOUTHERN GILA COUNTY...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SATURDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH
FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...Noon through 8 pm on both Friday and Saturday.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-132-CAZ231-111245-
/O.CON.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-Lower Colorado River Valley CA-
217 PM MST Thu May 10 2018 /217 PM PDT Thu May 10 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TO
8 PM MST /8 PM PDT/ FRIDAY FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER FOR SOUTHWEST AND SOUTH CENTRAL
ARIZONA INCLUDING THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts and Lower Colorado River 
  Valley CA.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Noon through 8 pm Friday.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fuels are very dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
356 
WWUS85 KPSR 110953
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
253 AM MST Fri May 11 2018

AZZ133-112200-
/O.CON.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
/O.CON.KPSR.FW.W.0007.180512T1900Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
253 AM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST TODAY
AND FROM NOON TO 8 PM MST SATURDAY FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Noon through 8 pm on both Friday and Saturday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-132-CAZ231-232-112200-
/O.CON.KPSR.FW.W.0006.180511T1900Z-180512T0300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
253 AM MST Fri May 11 2018 /253 AM PDT Fri May 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/
TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS, LOW
RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHWEST AND SOUTH
CENTRAL ARIZONA INCLUDING THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts, Lower Colorado River Valley 
  CA and Imperial County And Eastern Riverside County.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...Noon through 8 pm Friday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
889 
WWUS85 KPSR 112059
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
159 PM MST Fri May 11 2018

AZZ133-120900-
/O.CON.KPSR.FW.W.0006.000000T0000Z-180512T0300Z/
/O.CON.KPSR.FW.W.0007.180512T1900Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
159 PM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR 
SOUTHERN GILA COUNTY... 
...RED FLAG WARNING REMAINS IN EFFECT 
FROM NOON TO 8 PM MST SATURDAY FOR STRONG WINDS, LOW RELATIVE 
HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Noon through 8 pm on both Friday and Saturday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-132-CAZ231-232-120300-
/O.CON.KPSR.FW.W.0006.000000T0000Z-180512T0300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
159 PM MST Fri May 11 2018 /159 PM PDT Fri May 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA, SOUTHEAST 
CALIFORNIA, AND THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts, Lower Colorado River Valley 
  CA and Imperial County And Eastern Riverside County.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...Now through 8 pm this evening.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
317 
WWUS85 KPSR 120312
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
812 PM MST Fri May 11 2018

AZZ133-121200-
/O.EXP.KPSR.FW.W.0006.000000T0000Z-180512T0300Z/
/O.CON.KPSR.FW.W.0007.180512T1900Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
812 PM MST Fri May 11 2018

...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR STRONG WINDS, 
LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA 
COUNTY...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SATURDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...Noon through 8 pm on Saturday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-132-CAZ231-232-120415-
/O.EXP.KPSR.FW.W.0006.000000T0000Z-180512T0300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
812 PM MST Fri May 11 2018 /812 PM PDT Fri May 11 2018/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER FOR SOUTHWEST AND SOUTH-CENTRAL
ARIZONA, SOUTHEAST CALIFORNIA, AND THE LOWER COLORADO RIVER
VALLEY...

Although humidity levels remain low this evening across the region,
with RH values mostly below 15 percent, winds have diminished below
warning criteria for the most part. Most reported gusts are now less
than 30 mph. As a result, the Red Flag Warning has been allowed
to expire. 

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
793 
WWUS85 KPSR 120901
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
201 AM MST Sat May 12 2018

AZZ133-122200-
/O.CON.KPSR.FW.W.0007.180512T1900Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
201 AM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...Noon through 8 pm on Saturday.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
303 
WWUS85 KPSR 122049
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
149 PM MST Sat May 12 2018

AZZ133-130300-
/O.CON.KPSR.FW.W.0007.000000T0000Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
149 PM MST Sat May 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR 
SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...Now through 8 PM on Saturday.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
819 
WWUS85 KPSR 130258
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
758 PM MST Sat May 12 2018

AZZ133-130400-
/O.EXP.KPSR.FW.W.0007.000000T0000Z-180513T0300Z/
Southern Gila County/Tonto National Forest Foothills-
758 PM MST Sat May 12 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
SOUTHERN GILA COUNTY...

Winds have now diminished and humidities have risen above 15
percent at most locations, reducing fire danger levels back below
critical thresholds.

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 9, 8:34 PM MST, 6 hours 46 minutes earlier.

Area forecast discussion, May 9, 8:34 PM MST, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
834 PM MST Wed May 9 2018

.SYNOPSIS...
High pressure will remain over the region the next couple of days
resulting in continued unseasonably warm weather. High
temperatures across the lower deserts will generally remain
between 100 and 106 degrees during this period. A weather system
will affect the region starting Friday, lasting through weekend
leading to breezy to windy conditions Friday and Saturday and
temperatures dipping back into the 90s.

&&

.DISCUSSION...
Another hot day is in the books with excessive heat across
portions of southeast California and western Arizona where
temperatures ranged from 106 to 110 degrees. As a result, an
Excessive Heat Warning was issued for that area today but is no
longer in effect. Otherwise, temperatures elsewhere remained 10
degrees or so above seasonal normal values. Fortunately, an
approaching weather system will at least allow temperatures to
cool closer to normal by next week.

&&

.PREVIOUS DISCUSSION...
Broad upper level troughing off the Pacific Northwest will begin
to sag southeastward over the next few days allowing heights to
gradually lower across the Southwestern U.S. Temperatures will not
lower much on Thursday, but Friday will present much more
noticeable cooling as the trough deepens and moves into the Great
Basin. As this occurs, deepening surface low pressure to our north
will lead to tightening pressure gradients and initial widespread
breeziness on Thursday followed by windy conditions on Friday.
The windy conditions in combination with RHs of 10-15% Friday
afternoon will lead to high fire danger across mainly the high
terrain of central and eastern Arizona. Patchy blowing dust may
also be an issue Friday afternoon and early evening. Skies will
remain mostly clear through the period as the upper level low will
bring little if any system moisture and the southwesterly flow
into the region will not tap into any meaningful moisture off the
Pacific.

Models are in good agreement the upper low will remain fairly
stationary just to our north into the weekend keeping the area
under dry southwesterly flow and providing much needed cooler
conditions. Forecast highs in the lower 90s for both Saturday and
Sunday are at or slightly below normal readings. The low will
weaken throughout the weekend before finally exiting to the
northeast leaving weaker southwest flow over the Desert Southwest.
Heights aloft will rise a bit early next week, but the broad
synoptic troughing over the Western U.S. will remain in place
keeping highs mostly in the middle 90s.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

There are few aviation weather concerns through tomorrow morning
as winds will stay fairly light and follow typical diurnal
headings. However, an approaching weather system will strengthen
the westerly wind speeds by Thursday afternoon with some occasional
gusts.

Southeast California/Southwest Arizona including KIPL and KBLH:

Wind headings will remain mostly southerly along the Colorado
River and southeasterly further east, including KIPL. An
approaching system tomorrow will cause wind speeds to increase a
bit with some strong gusts of 20 kts or more.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday: Conditions will improve across the
lower deserts Saturday, though several hours of critical
conditions will still remain a possibility across mainly the
eastern half of Arizona, including the higher terrain of southern
Gila County.

Below normal temperatures are expected this weekend, followed by a
warming trend next week as the persistent low pressure system
across the Rockies gradually weakens. Minimum RH values will
generally remain below 15 percent each day. Seasonably breezy
conditions are also expected each afternoon, though a gradual
decrease in wind is anticipated early next week.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Fire Weather Watch from Friday afternoon through Friday evening
     for AZZ131>133.

     Fire Weather Watch from Saturday afternoon through Saturday
     evening for AZZ133.

CA...Fire Weather Watch from Friday afternoon through Friday evening
     for CAZ231.

&&

DISCUSSION...Deemer
PREVIOUS DISCUSSION...Kuhlman
AVIATION...Deemer
FIRE WEATHER...Hirsch

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:20 AM MSTRed Flag WarningPSRGila, La Paz, Maricopa, Pinal, Yuma41 hr
May 10, 4:02 AM MSTWind AdvisoryPSRGila, Maricopa, Pinal52 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.